Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

   

 

On a theorem of Jordan


Author: Jean-Pierre Serre
Journal: Bull. Amer. Math. Soc. 40 (2003), 429-440
MSC (2000): Primary 06-XX, 11-XX, 11F11
Published electronically: July 17, 2003
MathSciNet review: 1997347
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem of Jordan which I want to discuss here dates from 1872. It is an elementary result on finite groups of permutations. I shall first present its translations in Number Theory and Topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 06-XX, 11-XX, 11F11

Retrieve articles in all journals with MSC (2000): 06-XX, 11-XX, 11F11


Additional Information

Jean-Pierre Serre
Affiliation: Collège de France, 3, Rue d’Ulm, Paris, France
Email: serre@dmi.ens.fr

DOI: http://dx.doi.org/10.1090/S0273-0979-03-00992-3
PII: S 0273-0979(03)00992-3
Received by editor(s): March 1, 2003
Published electronically: July 17, 2003
Additional Notes: This text first appeared in Math Medley 29 (2002), 3–18. The writing was done with the help of Heng Huat Chan. ©2002 Singapore Mathematical Society. Reprinted with permission
Article copyright: © Copyright 2002 Singapore Mathematical Society